Potentiation of warfarin anticoagulation associated with topical methyl salicylate.
Аннотация
OBJECTIVE
To report a case of international normalized ratio (INR) elevation resulting from the administration of topical methyl salicylate in a patient whose INR was previously stable while she received warfarin anticoagulation.
CASE SUMMARY: A 22-year-old white woman presented with an INR of 12.2 after applying a topical pain-relieving gel to her knees daily for eight days. The potentiation of the warfarin anticoagulation was attributed to the low-dose methyl salicylate contained in the product.
DISCUSSION: Methyl salicylate is systemically absorbed through the skin in measurable amounts, and may increase warfarin action by affecting vitamin K metabolism or by displacing warfarin from protein-binding sites. While several investigators have reported this interaction with use of high-dose methyl salicylate, this case indicates that a significant interaction can occur with the use of lower topical doses of methyl salicylate as well.
CONCLUSIONS
Healthcare providers and patients taking warfarin must be aware of the potential hazard of using topical methyl salicylate in combination with warfarin.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.